Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 12, NWS Elko, NV

April 18, 20085 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 18, 2008, 3:05 PM PDT for 5 counties in Nevada. It took effect at Apr 19, 2008, 2:23 AM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2008, 3:05 PM PDT (22:05 UTC)
In effect from
Apr 19, 2008, 2:23 AM PDT
Expired
Apr 20, 2008, 10:54 AM PDT
In force
33 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2675 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 182205
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
305 PM PDT FRI APR 18 2008

...STRONG WINDS WILL AFFECT CENTRAL NEVADA ON SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE GREAT BASIN ON
SATURDAY. AHEAD OF THIS SYSTEM...WINDS WILL STRENGTHEN...ESPECIALLY
ACROSS CENTRAL NEVADA...WHERE WIND GUSTS WILL EXCEED 45 MPH.

NVZ037-191100-
/O.NEW.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY
305 PM PDT FRI APR 18 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY. 

WINDS WILL INCREASE SATURDAY AFTERNOON AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 25 TO 35 MPH WITH
GUSTS OF 45 TO 50 MPH. HIGHER ELEVATIONS...INCLUDING HIGHER
PASSES...MAY EXPERIENCE GUSTS OF 50 TO 55 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-191100-
/O.NEW.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
305 PM PDT FRI APR 18 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY. 

WINDS WILL INCREASE SATURDAY AFTERNOON AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 25 TO 35 MPH WITH
GUSTS OF 45 TO 50 MPH. HIGHER ELEVATIONS...INCLUDING HIGHER
PASSES...MAY EXPERIENCE GUSTS OF 50 TO 55 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
IPPI
5 follow-up statements
000 
WWUS75 KLKN 190923
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
223 AM PDT SAT APR 19 2008

...STRONG WINDS EXPECTED THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH
THE GREAT BASIN TODAY. AHEAD OF THIS SYSTEM...WINDS WILL INCREASE OUT
OF THE SOUTHWEST AND BECOME STRONG THIS AFTERNOON.

NVZ035-200000-
/O.EXA.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
223 AM PDT SAT APR 19 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS
EVENING. 

WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM.
SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50
MPH. THE HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR IN THE HIGH
ELEVATION MOUNTAIN PASSES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ030-032-034-036-200000-
/O.EXA.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/
HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN
223 AM PDT SAT APR 19 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS
EVENING. 

WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM.
SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS UP TO
55 MPH POSSIBLE. THE HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR IN
THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH
TONIGHT AS THE COLD FRONT MOVES INTO UTAH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ037-200000-
/O.CON.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY
223 AM PDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
PDT THIS EVENING. 

WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS
UP TO 50 MPH POSSIBLE. THE HIGHEST WIND GUSTS ARE EXPECTED TO
OCCUR IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL SLOWLY
DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-200000-
/O.CON.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
223 AM PDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
PDT THIS EVENING. 

WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM.
SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS AROUND
45 MPH DURING THE AFTERNOON. THE HIGHEST WIND GUSTS ARE EXPECTED
TO OCCUR IN THE HIGH ELEVATION MOUNTAIN PASSES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

TT
000 
WWUS75 KLKN 192206
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
306 PM PDT SAT APR 19 2008

...STRONG WINDS EXPECTED THROUGH THIS EVENING...

.GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS
NORTHERN AND CENTRAL NEVADA AS A COLD FRONT APPROACHES. WINDS
WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH.

NVZ033-200600-
/O.EXB.KLKN.WI.Y.0012.000000T0000Z-080420T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
306 PM PDT SAT APR 19 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH LATE THIS EVENING AS A COLD FRONT APPROACHES. WIND GUSTS
UP TO 55 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES.
WINDS WILL DIMINISH LATE THIS EVENING...ONCE THE COLD FRONT MOVES
INTO UTAH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ031-200200-
/O.EXA.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE
306 PM PDT SAT APR 19 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO
55 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS
WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ037-200200-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY
306 PM PDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO
50 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS
WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-200200-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
306 PM PDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO
50 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS
WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ035-200200-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
306 PM PDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO
55 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS
WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ030-032-034-036-200200-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN
306 PM PDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO
55 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS
WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

JM
000 
WWUS75 KLKN 200159
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
659 PM PDT SAT APR 19 2008

...STRONG WINDS EXPECTED THROUGH THIS EVENING OVER EXTREME
EASTERN NEVADA...

.GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS
EXTREME EASTERN NEVADA AS A COLD FRONT APPROACHES. WINDS
WILL SLOWLY DIMINISH OVERNIGHT AS THE COLD FRONT MOVES INTO UTAH.

NVZ037-200300-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY
659 PM PDT SAT APR 19 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. 

SOUTHWESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING
AND WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE
STATE. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
WILL CONTINUE THROUGH 9 PM PDT AND CREATE AREAS OF BLOWING DUST
BEFORE SHIFTING TO THE WEST AND DECREASING TO 10 TO 20 MPH.

$$

NVZ013-200300-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
659 PM PDT SAT APR 19 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. 

WESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING AND
WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE STATE.
WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
TO SUBSIDE DOWN TO 10 TO 20 MPH BY LATE THIS EVENING.

$$

NVZ035-200300-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
659 PM PDT SAT APR 19 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. 

SOUTHWESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING
AND WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE
STATE. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE THROUGH THE EVENING BEFORE DECREASING TO 10 TO 20 MPH
AFTER MIDNIGHT.

$$

NVZ030-032-034-036-200300-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN
659 PM PDT SAT APR 19 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. 

SOUTHWESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING
AND WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE
STATE. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
WILL CONTINUE THROUGH 9 PM PDT AND CREATE AREAS OF BLOWING DUST BEFORE
SHIFTING TO THE WEST AND DECREASING TO 10 TO 20 MPH.

$$

NVZ031-200300-
/O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/
NORTHERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE
659 PM PDT SAT APR 19 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. 

SOUTHWESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING
AND WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE
STATE. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH
WILL CONTINUE THROUGH 9 PM PDT AND CREATE AREAS OF BLOWING DUST 
BEFORE SHIFTING TO THE WEST AND DECREASING TO 10 TO 20 MPH.

$$

NVZ033-200600-
/O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
659 PM PDT SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH LATE THIS EVENING AS A COLD FRONT APPROACHES.
WIND GUSTS UP TO 55 MPH ARE POSSIBLE IN THE HIGH ELEVATION
MOUNTAIN PASSES. WINDS WILL DIMINISH LATE THIS EVENING...ONCE THE
COLD FRONT MOVES INTO UTAH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
JMG
000 
WWUS75 KLKN 200558
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1058 PM PDT SAT APR 19 2008

...STRONG WINDS EXPECTED THROUGH THIS EVENING OVER EXTREME
EASTERN NEVADA...

.GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS
EXTREME EASTERN NEVADA AS A COLD FRONT APPROACHES. WINDS WILL
SLOWLY DIMINISH OVERNIGHT AS THE COLD FRONT MOVES INTO UTAH.

NVZ033-201900-
/O.EXT.KLKN.WI.Y.0012.000000T0000Z-080420T1900Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1058 PM PDT SAT APR 19 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PDT SUNDAY FOR 
EXTREME EASTERN ELKO COUNTY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PDT SUNDAY FOR
EXTREME EASTERN ELKO COUNTY.

WEST WINDS AT 15 TO 30 MPH WILL SHIFT TO THE NORTHWEST AT 25 TO 35
MPH LATE TONIGHT...WITH GUSTS TO 45 MPH. STRONG WINDS WILL CONTINUE
THROUGH THE MORNING...AND BEGIN TO DIMINISH MIDDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 201754
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1054 AM PDT SUN APR 20 2008

NVZ033-201900-
/O.CAN.KLKN.WI.Y.0012.000000T0000Z-080420T1900Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
1054 AM PDT SUN APR 20 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS CONTINUE TO SLOWLY DIMINISH LATE THIS MORNING. THEREFORE...THE
WIND ADVISORY IS NO LONGER NECESSARY. WEST WINDS OF 15 TO 25 MPH
WILL CONTINUE THROUGH THE REMAINDER OF TODAY. 

$$

JM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:08 PM PDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 18, 1:08 PM PDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
108 PM PDT FRI APR 18 2008

.SYNOPSIS...WINDS WILL PICKUP ON SATURDAY PRECEDING A COLD FRONT
THAT WILL MOVE THROUGH THE SILVER STATE SATURDAY EVENING. AREAS
OF BLOWING DUST WILL BE POSSIBLE. SUNDAY WILL SEE A SIGNIFICANT COOL
DOWN WHICH WILL LAST THROUGH THE MIDDLE OF THE WEEK.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY. VISIBLE SATELLITE IMAGERY
SHOWING MOSTLY SCATTERED HIGH CLOUDS OVER THE CWA WITH SOME CUMULUS
OVER THE NORTHERN EDGE OF THE STATE. THESE CLOUDS ARE MOVING
RAPIDLY TO THE EAST. ONCE THESE CLOUDS PUSH OUT... WILL GIVE THE
GREAT BASIN ONE MORE MOSTLY CLEAR EVENING BEFORE MORE CLOUDS ROLL
IN LATE TONIGHT.

TOMORROW WILL BE SOMEWHAT COOLER THEN TODAY...MAINLY DUE TO THE
INCREASED CLOUD COVER. MODELS ARE SHOWING THAT WINDS WILL PICK UP
SIGNIFICANTLY BY MID MORNING OUT OF THE WEST. EVEN WITH CLOUD
COVER...EXPECT MIXING OF SOME OF THE UPPER LEVEL WINDS DOWN TO THE
SURFACE...ESPECIALLY IN CENTRAL NEVADA WHERE VALLEY FLOORS ARE AT A
HIGHER ELEVATION. GUSTS MAY EXCEED 45 MPH IN LOCALIZED AREAS. BY
MIDDAY A SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN ELKO
COUNTY. THIS WILL CAUSE A STRONG SURFACE PRESSURE GRADIENT OVER
WESTERN NEVADA. THIS WILL KEEP WIND BLOWING THROUGH THE AFTERNOON.
ALSO BY SATURDAY AFTERNOON...A STRONG COLD FRONT WILL BEGIN ITS
PUSH THROUGH THE SILVER FROM NORTHWEST TO SOUTHEAST. THIS FRONT WILL
MOVE SOUTH OF THE CWA BY SUNDAY MORNING. THERE IS THE CHANCE OF
SOME POST FRONTAL PRECIPITATION OVER NORTHERN NEVADA. THE SHOWERS
THAT DO DEVELOP WILL BE RAIN IN THE VALLEYS TO BEGIN WITH AND WILL
CHANGE OVER TO SNOW OVERNIGHT. ACCUMULATIONS IN THE VALLEYS ARE
EXPECTED TO BE LESS THEN AN INCH AND WILL MAINLY COAT UNPAVED
SURFACES. THE THREAT OF SHOWERS WILL DIMINISH SUNDAY EVENING AND
INTO MONDAY.

MONDAY MORNING WILL BE THE COLDEST MORNING FOR THE NEXT WEEK. BEING
THE SECOND MORNING AFTER THE FRONTAL PASSAGE AND WITH CLOUDS
EXPECTING TO CLEAR OUT...TEMPERATURES SHOULD DROP INTO THE TEENS
OVER MOST OF THE CWA. IT IS POSSIBLE TO EXPERIENCE RECORD LOWS IN
LOCALIZED LOCATIONS. IPPI

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. GFS/ECMWF/ENSEMBLES IN A
LITTLE BETTER AGREEMENT EARLY IN EXTENDED PERIOD WITH NEARLY ZONAL
FLOW BRIEFLY IN PLACE. HOWEVER...MODEL DIFFERENCES QUICKLY DEVELOP
AS NEXT TROUGH APPROACHES ON TUESDAY. MODELS SHOW CHANCE OF PRECIP
ACROSS CENTRAL AND NORTHERN NEVADA TUE NIGHT AND WED AS PORTION OF
TROUGH MOVES ACROSS REGION. ECWMF IS STRONGER WITH THE NEXT TROUGH
MOVING THROUGH IN NW FLOW ON THURSDAY...WHILE GFS BEGINS TO MOVE
FLAT RIDGE IN FROM THE WEST. WITH CONTINUED MODEL UNCERTAINTIES DID
NOT MAKE TOO MANY CHANGES. MOST SIGNIFICANT CHANGE WAS TO INCREASE
POPS ON TUE NIGHT AND WED AND TO ALSO PUT SOME LOW POPS OVER
HIGHER TERRAIN OF NE NV THROUGH THE END OF THE WEEK. SAVADEL
&&

.AVIATION...MAIN ISSUE FOR AVIATION CONCERNS WILL BE STRENGTHENING
WINDS OVER THE NEXT COUPLE DAYS AS LOW PRESSURE APPROACHES THE AREA.
AREAS OF BLOWING DUST WILL BE POSSIBLE ON SATURDAY...WITH LOCALIZED
REDUCTIONS IN VISIBILITY POSSIBLE. SAVADEL
&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR SOUTHERN LANDER
EUREKA AND NORTHERN NYE COUNTIES FOR SATURDAY.
Hazardous weather outlook, Apr 18, 1:07 PM PDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
107 PM PDT FRI APR 18 2008

NVZ013-030>037-191300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
107 PM PDT FRI APR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TOMORROW WILL HAVE STRONG WINDS PICKING UP OUT OF THE WEST. THE
STRONGEST OF THESE WINDS WILL BE ACROSS CENTRAL NEVADA DURING THE
AFTERNOON HOURS. THE VALLEYS IN WEST CENTRAL NEVADA WILL SEE
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. HIGHER
ELEVATIONS ACROSS CENTRAL AND NORTHERN NEVADA COULD SEE GUSTS TO
AROUND 50 MPH. A WIND ADVISORY WILL BE IN EFFECT FOR SOUTHERN
LANDER...SOUTHERN EUREKA...AND NORTHERN NYE COUNTIES FROM 11 AM
THROUGH 7 PM SATURDAY.

SNOW SHOWERS WILL SPREAD ACROSS THE NORTHERN HALF OF THE FORECAST
AREA SATURDAY NIGHT...AND CONTINUE INTO SUNDAY. LOCAL SNOW
ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE IN THE NORTHERN
MOUNTAINS AND RUBIES...WITH UP TO AN INCH IN NORTHERN VALLEYS.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

IPPI

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.